Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Allergy shots, Exzema/ Rosacea, Cosmetic Treatment
Apr 17, 2014

Dr. Henry

This is all new to me; I've posted and few questions and wanted to thank you for responses. I'm receiving public care, although I'm appreciative, but as the saying goes "you get what you pay for". With that said, it's difficult for me to acquire the answers that I need for my health concerns. And your replies to my couple of questions has been helpful. I'm recently diagnosed as of about about a month now. I was given an AIDS diagnoses. CD4 105 and VL 103,0000. Started Stribild and Bactrium on 3/28/14.

My questions are: 1. I started allergy shots for environmental allergens late last year prior to know my status. My allergies have caused my face to break out (exzema and slight rosacea)and runny noise. I had just reach my maintenance dose 1 week prior to my diagnoses. Is it safe for me to restart my allergy shots? If not, when would be a good time? Can it negatively effect my VL or CD4 count?

2. I'm seeing a dermatologist tomorrow because I can bear the itching and reaction that's on my face until i see the ID doctor again. As I really haven't come to copes yet with my status and how to disclose it in certain situations yet.If im prescribed and antibiotics or recommended and shots by the dermatologist. Is there anything that I should avoid being that I'm already on Bactrium?

3. Last, To help with the overly oily skin that I've started to experience and correct to refresh my skin from what I'm assuming is caused by my diagnoses. Would it be safe for me at this point to get a cosmetic salicylic chemical on my face? and when might there be "safe" CD4 and VL range for me to receive a Fraxel Laser Treatment?

Response from Dr. Henry

I do recommend informing your doctors about your HIV status. Many allergy treatments/shots may not work well while the CD4 count is low. Your caution about adding more medications for the time being is warranted since the highest priority should be given to treating your HIV for the short term (making sure that you tolerate and respond to the Stribild and do OK on the Bactrim). HIV infection, starting effective HIV treatment, and sulfa drugs (like Bactrim) all can result in skin changes and.or flare-ups in skin problems so waiting several months observing what happens with your skin and under observation by your HIV, skin, and allergy doctors. KH



Previous
Aluvia
Next
Recently started Atripla, now getting a cold

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement